MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGH

WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGH
Model Number 42016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 08/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
A male patient has been using, several sterile, single-use intermittent urinary catheters lofric hydro-kit nelaton (40cm, ch16).On (b)(6)2025, the patient contacted the manufacturer representative and reported that the end of the primary package was not sealed completely for some of the products he had used.The patient also reported that he had a urinary tract infection.He was treated with oral antibiotics and recovered normally after the 10 days of treatment and is now doing well.This occurred in (b)(6) 2024 but the patient did not report it until (b)(6) 2025.
 
Additional Manufacturer Narrative
The patient reported that the end of the primary package weld was not sealed completely, compromising the sterile barrier of the products.The patient discarded the used products.No products from the affected lot were available to be returned to the manufacturer.Batch documentation has been reviewed and no earlier complaints are registered for this lot.Batch documentation refers to one deviation related to part of the weld missing on primary package near the catheter tip.The deviation referred in the batch documentation was opened for another lot.The cause of the deviation was identified, and investigation showed that it only affected the other lot for which the deviation was opened.The batch documentation for the lot (in this complaint) refers to the deviation to confirm that the lot (in this complaint) was not affected.The deviation was handled and closed according to our procedures.To secure the welds of the products, at wellspect healthcare, the production staff inspects 4 products visually every hour during the production.At order start, after longer stops and after adjustments in the machine 12 products are visually inspected every hour.The patient also reported that he had had a urinary tract infection from which he has now recovered.Common adverse reactions (>1/100) related to catheterization therapy includes urinary tract infection.This information is in the ifu, under section adverse reactions.Since no failed products have been returned by the patient it is not possible to investigate this complaint further.The cause of this complaint has not been possible to establish.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.

Brand Name
LOFRIC HYDRO-KIT
Common Device Name
CATHETER, STRAIGH
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
mölndal, SE-43 121
SW  SE-43 121
Manufacturer Contact
anja bengtzelius
aminogatan 1
p.o. box 14
mölndal, SE-43-121
SW   SE-43121
MDR Report Key21342921
Report Number3009632672-2025-00006
Device Sequence Number18382384
Product Code EZD
UDI-Device Identifier07333387042831
UDI-Public07333387042831
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/27/2026
Device Model Number42016
Device Catalogue Number42016403
Device Lot Number633503
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale